Problems with ropinirole


#1

Hello

I'm new on here. My mum was recently diagnosed with parkinsons and has just started taking ropinirole. She started on 0.25 mg and managed to get up to 1mg, but it is making her feel so dizzy and ill that her dose has been reduced again. It seems to be exaggerating all her parkinsons symptoms rather than helping them. I was just wondering if anyone has had a similar experience and whether it got better with time? 

Thanks


#2

Hello Daughter43

Welcome to the forum.

I had no problems with Ropinirole at the low starting doses, it does sound as if your mum may need something else.

I hope you get a more helpful response from someone soon.


#3

 

Thanks Mosie. She spoke to a parkinsons nurse from Parkinsons UK in the end who ahead given her some good advice so she seems to be managing better now. Did you notice positive effects straight away or did it take a while? x
 
 

#4

Hi there

Sorry to hear about your Mum.  I was started on film-coated Ropinerole which made me feel very nauseous and very tired.  After 5 weeks of trying to increase the dose I had to give up.  My neurologist then changed the Ropinerole to a ReQuip XL version which is slow release and much easier to deal with.  I still get tired but it is manageable and the nausea wore off within a few days.  The NHS don't want the slow release version offered as a first drug because it is very expensive but if your Mum would be happier on it then go ahead and ask.  Timing of taking the drug may also need adjusting to make her feel more comfortable.  The XL version has certainly worked for me and I hope that your Mum finds it easier to take that the brand she is on.  Incidentally the neurologist wrote that it had to be the GSK brand not a cheap Greek substitute so watch out for those as well.

Good luck,  Fizzy


#5

My husband has been on Ropinirole for nearly a year.It has had no effect on his hand tremor.In the last 2-3 months he has been getting shooting pains from the base of his thumb up to his elbow.Now its a searing pain all the time.Ibuprofen isnt helping so today our GP gave him some Naproxen to try.Anyone else got this?


#6

I have been on ropinirole now for just over two months, I started on the low dose and have now built up to 1mg three times a day. God it made me feel ill, I was dizzy, felt sick and was even sick in the road once, and so tired I would find myself nodding off and the feeling of not being able to keep my eyes open was awful, But now its much better I still have the odd off day but on the whole the side effects seem to have stopped. taking the tablet on a full stomach does help and also eating something salty seems to help if feeling sick. I hope this helps.


#7

i have found it useful for tendonitis (it is an arthritis drug) but having problems with it causing sleepiness

it is an anti-inflamatory. depends whether the pain is inflamatory i suppose.

if i was in your husbands position i would be thinking of levadopa. if you can't stop the symptom the its time to stop the cause. just my point of view.


#8

HI TURNIP. HAVE YOU CLICKED ON (RESEARCH ) AND SCROLL DOWN TO BOTTOM PAGE AND WATCH CLINICAL TRAILS VIDEOS GREAT WATCH


#9

very interesting, informative and positive video.


#10

THOUGHT YOU WOULD LIKE IT DR ALAN WHONE  IS MY NERO CONSULTANT & PROF GILL IS THE ONNE WHO CARRIED OUT MY DBS,WHAT YOU THINK OF GDNF !


#11

by the way did not go much on the velvet bean ,made me feel a bit sick ! down 14 pound


#12

not that surprised bout the beans! levadopa without a substance to stop absorption by the guts = excuse me quickstep

 

gdnf - sounds good but (and i might be confused) this treatment supplies the brain with gdnf.continuously in the long run it would be better to modify genes (a once only procedure) to produce gdnf. so if it does work it might be replaced by an alterative later. still, that might be many years later.

also it doesnt stop the alpha synuclein build up. (or did i miss something? i had a few problems with connections).will that cause problems elsewhere in the brain?

generally though, very encouraging


#13

an alternative approach - up your nose!

 http://www.eurekalert.org/pub_releases/2013-04/foas-ana041813.php


#14

that sounds eaiser but would it  hit the right spot !


#15

that remains to be seen. but i think the idea is it goes everywhere but only activates dopamine cells


#16

ps otherwise you are in the s*** up to your nose!!!!


#17

dont want that do we razz


#18

My ropinirole has been increased to 6mg daily since the increase I feel twitchy Is this common


#19

twitchy - is that jumpy movements or an urge to move?


#20

Hi turnip, Jumpy movements, Bits of me sort of twitch and jump. I wouldn`t say it was an urge to move as such.